Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Menopausal, had vertigo, constant state on imbalance, can hear my heartbeat. Am I okay?

Hi I am 53 (in my menopause ) during my last period, I woke up with vertigo on morning, this lasted about five mins. Since then I have been in a sort of constant state of imbalance. When I first wake up and turn to the right it seems to take a few seconds before everything sort of catches up, nothing when I turn to the left (in bed by the way). I don t feel sick or pass out, but I do have a sort of rushing in my left ear and sometimes I can hear my own heartbeat in my ear - when I push a certain point below my ear both noises will stop. I have odd days when I am completely ok but mostly I am in this sort of imbalance state,
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

I have understood your concern regarding vertigo and what you are defining is a standard description of a condition which we call the Benign positional paroxysmal vertigo or BPPV.

This is a common condition which is one of the commonest and one of the most treatable cause of giddiness.

In this condition, there are small stones or rocks which are called the otoliths which gets disturbed from their place and migrate to another place and cause the giddiness.
Although it sounds very complicated, it's a very common cause of giddiness and in most cases it is a self limiting condition.

All you need to do is wait for the stones to either dissolve or get back to it's original place.
During this time which can last for around two weeks to a month, you need to do everything very slowly and avoid sudden moments and bending down or looking suddenly up. Also in your case do not look on the right and that too suddenly.

While climbing stairs always hold the side railing..

To my patients I would usually give betahistine 16mg thrice daily after food for two weeks. your doctor will know about this.

If it persists then you need to do an exercise called the epleys which you can easily google and if you need the steps i can help you with that.

Meanwhile do not strain and do not worry.


Dr Sriram Nathan
Answered: Fri, 13 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor